Thunderstorm Wind, Morton
- When
- July 31, 2:30 AM CST
- Where
- Morton County, 2 mi W of New Salem
- Measured
- 64 kt (74 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 46.850, -101.467
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 31, 2:00 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT WED JUL 31 2002 SHORT TERM CONCERNS WILL BE CONVECTION MOVING ACROSS THE CWA THIS MORNING. CONVECTION OCCURRING ALONG FAST MOVING SHORT WAVE ALONG THE CANADIAN AND U.S. BORDER AND SURFACE COLD FRONT MAKING ITS WAY THROUGH THE REGION. CONVECTIVE ACTIVITY EXPECTED TO END BY MID MORNING WITH PASSAGE OF COLD FRONT. HIGH PRESSURE BUILDS IN FROM THE WEST AND USHER IN COOLER AND DRIER AIR TO THE REGION. NEXT WAVE WILL MOVE OVER THE WEST FRIDAY NIGHT BRINGING ANOTHER CHANCE OF PRECIPITATION... AFTERWARDS SERIES OF WAVES MOVING THROUGH UPPER FLOW WILL KEEP THE CHANCE OF A FEW SHOWERS AND THUNDERSTORMS INTO THE WEEKEND. .BIS...NONE. RGT
NDZ009-017-310708- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1108 PM CDT TUE JUL 30 2002 AT 1104 PM CDT LOCAL RADAR INDICATED A THUNDERSTORM ENTERING WESTERN WILLIAMS AND MCKENZIE COUNTIES MOVING EAST. THE THUNDERSTORM IS EXPECTED TO CONTINUE MOVING EAST THROUGH THE COUNTIES DURING THE LATE EVENING AND EARLY MORNING HOURS. PERIODS OF LIGHT RAIN AND BRIEF GUSTY WINDS CAN BE EXPECTED WITH THIS STORM. USE CAUTION TO ASSURE SAFETY DURING OUTDOOR ACTIVITY. ASSID
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1117 PM CDT TUE JUL 30 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1055 PM 5 E HETTINGER ND 1 INCH HAIL
07/30/02 ADAMS REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
234 AM CDT WED JUL 31 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0227 AM 7 NNW TAYLOR ND 64 MPH TSTM GUST
07/31/02 STARK REPORTED BY COOPERATIVE
OBSERVER.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2002Every state in 2002This day in weather historyWarnings in North Dakota, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5303454.